Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2000, 2:05 PM EDT for Jackson County, West Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 10, 2000, 2:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:35 PM EDT | Thunderstorm Wind | Ripley, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 101805 SVRCRW WVC035-101845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 205 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST VIRGINIA... * UNTIL 245 PM EDT... * AT 158 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF RIPLEY...MOVING EAST AT 25 MPH. . <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3880 8183 3871 8154 3889 8153 3891 8177
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:49 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 10:49 AM EDT, 3 hours 16 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-110233- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1049 AM EDT MON JUL 10 2000 REMNANTS OF THE MCS THIS MORNING SLOWLY DYING OFF. CLOUD TOPS WARMING OVER EASTERN OHIO AND WITH MAIN MCC OVER NORTHERN ILLINOIS AND NORTHERN INDIANA. 06Z ETA FORECAST SOUNDINGS INDICATE IF WE GET TO SAY 90F WITH OUR CURRENT DEW POINTS AROUND 70F...SURFACE BASED CAPES WOULD BE IN EXCESS OF 2500 J/KG ACROSS SOUTHERN WEST VIRGINIA AND EXTREME SOUTHWEST VIRGINIA. THESE ARE THE ARES OF BEST SUNSHINE NOW. MAIN THREAT WILL BE FLASH FLOODING FROM POTENTIALLY HEAVY RAINS FROM THIS AFTERNOON INTO TONIGHT. WILL LEAVE FLASH FLOOD WATCH ALONE FOR NOW. WILL WAIT FOR THE AFTERNOON PACKAGE TO DETERMINE IF IT NEEDS TO BE EXTENDED AND/OR EXPANDED. CURRENT FORECAST HIGH TEMPERATURES LOOK REASONABLE BASED ON MORNING SOUNDINGS AND EXPECTED SUNSHINE. .RLX... WV...FLASH FLOOD WATCH FOR MONDAY FOR ZONES WVZ007>011... WVZ014>020...WVZ027>032...WVZ036>040...WVZ046>047. VA...NONE. KY...NONE. OH...FLASH FLOOD WATCH FOR MONDAY FOR ZONES OHZ066>067... OHZ075>076...OHZ083>086. .END/BELK
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:42 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie | 18 min |
| Jul 10, 1:52 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 23 min |
| Jul 10, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Taylor | 31 min |
| Jul 10, 2:37 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 38 min |
| Jul 10, 2:50 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 25 min |
| Jul 10, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 42 min |
| Jul 10, 3:45 PM EDT | Tornado Warning | RLX | Putnam | 15 min |
| Jul 10, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 35 min |
| Jul 10, 4:21 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 39 min |
| Jul 10, 5:43 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 32 min |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 45 min |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 30 min |
| Jul 10, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 41 min |
| Jul 10, 7:10 PM EDT | Flash Flood Warning | RLX | Pleasants | 20 min |
| Jul 10, 7:11 PM EDT | Flash Flood Warning | RLX | Pleasants | 2 hr |
| Jul 10, 7:19 PM EDT | Tornado Warning | RLX | Mingo | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.